MAUDE Adverse Event Report: DEPUY MITEK LLC US RAPIDLOC (PLA/PDS) 2/0 PANACRYL 27° CURVE NEEDLE; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US RAPIDLOC (PLA/PDS) 2/0 PANACRYL 27° CURVE NEEDLE; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 228312
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement the complaint device was received and evaluated.Visually, it was observed that some free strand of suture, needle and the top hat were received separately.The broken "knot" portion of the suture was not returned.However, it can be confirmed that suture is broken, confirming this complaint.Based on the fraying on the suture, it is possible that an instrument used in the procedure caused this failure.For example, if the instrument is used with a more abrasive suture than orthocord it may leave abrasions on the instrument, or if the instrument receives an impact on the distal tip, that also could leave a sharp edge on the instrument.Other than this possibility we cannot discern a root cause for this failure.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed one similar complaint for this lot of devices that were released to distribution.Based on the overall complaint rate for this failure mode, at this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by our affiliate that the knot was already broken before the surgeon tried to push it.Changed another one to complete.No adverse event on the patient.

Brand Name
RAPIDLOC (PLA/PDS) 2/0 PANACRYL 27° CURVE NEEDLE
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7678289
Report Number1221934-2018-52285
Device Sequence Number1384397
Product Code MAI
UDI-Device Identifier10886705010202
UDI-Public10886705010202
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Catalogue Number228312
Device Lot Number3627819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2013
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1